MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PLASTIPAK¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON, S.A. BD PLASTIPAK¿ SYRINGE; PISTON SYRINGE
Catalog Number 300866
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 bd plastipak¿ syringes' barrels were broken.The following information was provided by the initial reporter: "broken barrel.".
 
Additional Manufacturer Narrative
Initial reporter e-mail: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 bd plastipak¿ syringes' barrels were broken.The following information was provided by the initial reporter: "broken barrel".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?: yes.D10: returned to manufacturer on: 12-oct-2022 h6: investigation summary both photos along with the physical sample were provided to our quality team for investigation.Though visual inspection, damage is observed in the barrel of the syringe.A device history review was performed for the reported lot 2112007, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.While we could not identify a direct issue, based on the damage observed, it was determined this incident was likely related to damage caused during the assembly process, by a trigger in the silicone station.

Brand Name
BD PLASTIPAK¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15571818
Report Number3003152976-2022-00458
Device Sequence Number6077236
Product Code FMF
UDI-Device Identifier00382903008667
UDI-Public(01)00382903008667
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300866
Device Lot Number2112007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown